oxycodone (slow release)

spoke to my g.p said trying to cope with pne pain is not a option i told him and was forthright but definately not rude ,and he said we could try slow release oxycodone for now see how i get on,so took my first 2.5 mg one at bedtime last night(9pm) and god all night i was like it says in the elvis record i was "shaking (well itching actually!) like a bear on a fuzzy tree, i took another this morn and i am so itchy i feel like i have measles!, trouble is i can't talk to the g.p til monday now,my partner thinks i should keep on them til then and see if it wears off, anyone else had this and does it wear off?? once your body gets used to it?( i do not have any rash,nothing to show, except the drag marks from me finger nails! (i had to cut them really short today(boo-hoo) as i don't want to rip my skin apart , even my eyelids itch! my partner told me off scratching he said people will think you have got fleas!!! ( i have been prescribed 2.5mg one in morn ,one at night)

6 Replies

oldestnewest
  • This drug has probably the same side affect as morphine, an opiod, the itching. This will stay the same whilst you are on the drug, but what they do suggest is take an anti histimine with it. Please ring and check with your GP first. This happened to me and is one of the side affects but the histimine helps.

  • hi jaqui, just come off phone from g.p ,he doesn't think i should take the antihistimine , he says as i have had such problems with morphine and fentynl patches ,even tramadol i should stop this drug now, slightly reluctantly he is going to give me a very small dose of diazapam to take after a bowel movement as my anal passage muscles tighten up really bad for hours ,he says it won't help the nerve pain but for that increase the amitryptiline to 70mgs on mon, he is only going to give a small dose for 7 days due to it being addictive, see how that helps,god i hate the fact i am so chemical intolerant, it is amazing i am okay on amitryptiline, i think i am allergic to myself...

  • Hello, I have had the same problem with a whole range of opioids in the past; Fentanyl, Remifentanil, Morphine, Diamorphine, Oxycodone, Oramorph, Tramadol, Dihydrocodeine...oh my goodness, have I forgotten any now? They all give me severe itching and antihistamines don't help much at all.

    More importantly, I have little or no pain relief from any opioids! I have been saying this for about 30 years, I get all the side effects, but no benefits. Haven't really been believed before, I think the doctors and hospitals have thought I wanted more and more, when I just wanted something that worked!!

    I have finally come to a pain clinic and a doctor (at UCHL in London) that understands the problem, and has diagnosed me as opioid resistant. Last 2 operations I had, in 2012, I got Ketamine instead. Not exactly a wonder drug, but better than nothing. I had a hip replacement operation in 2011 with no pain relief afterwards, as all they had to offer me then was Morphine, which made me itch as if I had a thousand ants crawling around on my body!

    The itching is a known side effect of opioids that some people get, for many people antihistamine will solve the problem, for a few people, antihistamine will have little or no impact and opioids are not suitable. The problem is what to use then, when you really need pain relief.

  • yes i totally agree, it did take the edge off my pudendal nerve entrapment pain,but if you saw me yesterday i was really red overhot and itching like a posssesssed woman, spoke to my g.p and told me to stop them ,it would appear that as this has happened in the past with all the ones you have named ,he says i am opiod intolerant, like you saythough what to take for pain control,i can't have diclofenac either so i am rather snookered, he has agreed to give me a small dose of diazapam to help with the tightness i get with anus opening muscles after a bowel movement, he did say it won't help the pain though of the actual nerve

  • Have you tried the Butrans Patch? Different brain receptors than the opiods. It is a different opiod but it helps me

  • Hello,

    I am really sorry to hear that you have trouble with opiates. I get the itching when I first put on a new Fentanyl patch (starts about 10-12 hours after I put it on but it goes). Have you ever tried Gabapentin or one of the other anti-seizure drugs for neurological pain? Gabapentin can make you feel...um, how to describe it...A bit like you're on a rollercoaster! But if it works, this side-effect would wear off.

    It's horrible being in pain that is hard (impossible at times!) to control, so my sympathies are with you. I hope you find something that works. I am lucky and find that Oxycodone really helps me. Oramorph and IV Morphine really do nothing and I get no side-effects - you wouldn't even know I've had it, so I find it strange when some people say it makes them feel like they're off their faces (for want of a better expression). That said, the last time I had IV morphine it just made me feel aggressive and made me want to get up and punch the paramedic in the ambulance. Not good! I have refused it since when offered to me. What's the point in having it if it doesn't work? Plus I and a wimp and HATE IV needles.

    As I said, I hope you find something to give you some relief - All of you. Good luck.

You may also like...